MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation and a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A trace baseline effusion was present prior to the procedure.After intubation of the patient, complete baseline echo images were obtained.Access was then obtained and a transseptal crossing was completed.The sl1 sheath was then exchanged for the anterior curve watchman access system (was) sheath, the patient was anticoagulated and a pigtail injection was completed.Upon injection, the ostium was marked, and a 30mm watchman laa closure device & delivery system (wds) sheath was advanced and deployed using the unsheathing technique.It was noted that the device did advance forward at the beginning of the deployment sequence; however, no changes in the pericardium were seen at the end of the case.The device was released after meeting release criteria and the procedure was finished.A filling defect was noted in the apex of the appendage with contrast injection, believed to be an air bubble.The patient was then extubated, and transferred to the recovery room where she hemodynamically decompensated about 90 minutes later.The physician completed a transthoracic echocardiogram (tte) and placed a pericardial drain percutaneously and drained 400cc.The patient has been stable since and neurologically intact.The middle lobe of the laa was assumed to have been injured in the process of device delivery.The drain was removed on (b)(6) 2020 and discharge was planned for (b)(6) 2020.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11007299
Report Number2134265-2020-17457
Device Sequence Number3813307
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025135645
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date12/15/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR